MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-652050
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that coil embolization treatment was attempted on an aortocaval fistula.An amplatzer plug had just been placed at the treatment site, and a c2 catheter was advanced beyond the plug.As the azur coil was being advanced through the c2 catheter, resistance was encountered after 50% of the coil was out of the catheter.The coil was pushed harder until the coil became stuck and could not be advanced or withdrawn.During removal with force, the coil detached inside the catheter.Both segments of the coil were removed together with the catheter.There was no reported intervention or patient injury.The patient is reported to be stable.
 
Additional Manufacturer Narrative
The catheter and implant were returned for analysis.The delivery pusher was detached and not returned.The implant was noted to be protruding approximately 15cm from the distal end of the guide catheter tip.The implant could only be removed by pulling it out from the distal end of the catheter, which caused the coil to stretch due to dried thrombus inside the catheter.The recommended catheter for this coil type was used and the inspection of the catheter revealed no kinks on the exterior.No damage to the implant could be detected, as removal of the implant from the catheter resulted in stretching of the implant coil wire.Based on the investigation, the complaint was confirmed as the implant coil was stuck in the catheter and the pusher was detached, as reported.However, it is unclear how the implant became stuck at the tip of the catheter during use due to the condition of the device upon return.A root cause could not be determined.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7072594
Report Number2032493-2017-00311
Device Sequence Number102536
Product Code KRD
UDI-Device Identifier00810170016158
UDI-Public(01)00810170016158(11)170206(17)220131(10)170206UC1
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Model Number45-652050
Device Catalogue Number45-652050
Device Lot Number170206UC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1